Format

Send to

Choose Destination
See comment in PubMed Commons below
Masui. 2013 Apr;62(4):402-5.

[Three cases of ATP-induced bronchospasm during thoracic endovascular aortic repair].

[Article in Japanese]

Author information

  • 1Department of Anesthesiology, Sapporo Medical University School of Medicine, Sapporo 060-8543.

Abstract

We report three cases (73-year-old, 69-year-old and 76-year-old men) of bronchospasm induced by adenosine triphosphate (ATP) during thoracic endovascular aortic repair (TEVAR). Severe broncospasm occurred soon after administration of ATP to obtain transient asystole during TEVAR. All three cases were complicated with asthma or chronic obstructive pulmonary disease (COPD) before TEVAR, and airway hyper-reactivity was suspected. One case (73-year-old) required postoperative intensive care to treat bronchospasm, and the other two cases recovered during the operation. The possible mechanism of adenosine-induced bronchoconstriction is selective interaction with active mast cells with subsequent release of preformed and newly formed mediators. Careful attention should be paid when ATP is injected during TEVAR in patients with asthma or COPD.

PMID:
23697189
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk